MAUDE Adverse Event Report: CAREFUSION, INC TRAY EPID CONT WE18G3.5 C20 LOR5 S/L/L-E; ANESTHESIA CONDUCTION KIT

CAREFUSION, INC TRAY EPID CONT WE18G3.5 C20 LOR5 S/L/L-E; ANESTHESIA CONDUCTION KIT
Catalog Number 406047
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a threading issue occurred with a tray epid cont we18g3.5 c20 lor5 s/l/l-e.The following information was provided by the initial reporter, "i have tried to use two trays tonight and the first one was fine, the second one i cannot feed the catheter.I tried both before placing a needle in the patient.Unfortunately i did not check the lot number on the first one but the second one is the same lot number as the other defective trays." 2 occurrences were reported.1 of 3 complaints.
 
Additional Manufacturer Narrative
Investigation summary: sample analysis confirmed the failure mode (incorrect component).Five (5) of the five (5) samples returned contained the incorrect 19 gauge epidural catheter (blue label).A review of the device history records identified no issues for lot 0001285103.The investigation noted that packaging of the 406047 is a manual process.As part of this manufacturing process, all components are to be verified with the applicable bill of material at start up and at any time during the manufacturing process when more components are delivered to the manufacturing line.Based on the dhr review results and the sample evaluation, the investigation identified the most probable root cause to be a failure in the component verification step with the applicable bill of materials during the manufacture of the affected finished good lot.
 
Event or Problem Description

Brand Name
TRAY EPID CONT WE18G3.5 C20 LOR5 S/L/L-E
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
MDR Report Key9072038
Report Number1625685-2019-00108
Device Sequence Number11680373
Product Code CAZ
UDI-Device Identifier00382904060473
UDI-Public00382904060473
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
DISCRETION
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2020
Device Catalogue Number406047
Device Lot Number0001285103
Initial Date Received by Manufacturer 08/26/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;